Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 92, NWS Topeka, KS

June 18, 2013Douglas County, Franklin County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 18, 2013, 3:48 PM CDT for Douglas County, Franklin County, Kansas. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2013, 3:48 PM CDT (20:48 UTC)
Expired
Jun 18, 2013, 4:30 PM CDT
In force
42 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Douglas County, KS, Franklin County, KS

The radar

The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:02 PM CDTHAIL 14 Sw Globe, KS
Jun 18, 4:08 PM CDTHAIL 1.756 Sse Overbrook, KS
Jun 18, 4:27 PM CDTHAIL 1.756 N Pomona, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1368 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WUUS53 KTOP 182048
SVRTOP
KSC045-059-182130-
/O.NEW.KTOP.SV.W.0092.130618T2048Z-130618T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
348 PM CDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 430 PM CDT

* AT 342 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLOBE...AND
  MOVING SOUTHEAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GLOBE AND CENTROPOLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3873 9522 3864 9551 3888 9550 3887 9536
TIME...MOT...LOC 2048Z 326DEG 9KT 3879 9545

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
176 
WWUS53 KTOP 182056
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
356 PM CDT TUE JUN 18 2013

KSC045-059-182130-
/O.CON.KTOP.SV.W.0092.000000T0000Z-130618T2130Z/
DOUGLAS-FRANKLIN-
356 PM CDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FRANKLIN AND SOUTHWESTERN DOUGLAS COUNTIES UNTIL 430 PM CDT...

AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLOBE...AND
MOVING SOUTHEAST AT 10 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GLOBE AND CENTROPOLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3864 9551 3883 9550 3884 9537 3873 9525
TIME...MOT...LOC 2056Z 326DEG 9KT 3877 9544

HAIL...1.50IN
WIND...60MPH

$$
095 
WWUS53 KTOP 182110
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
410 PM CDT TUE JUN 18 2013

KSC045-059-182130-
/O.CON.KTOP.SV.W.0092.000000T0000Z-130618T2130Z/
DOUGLAS-FRANKLIN-
410 PM CDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FRANKLIN AND SOUTHWESTERN DOUGLAS COUNTIES UNTIL 430 PM CDT...

AT 407 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
CENTROPOLIS...AND MOVING SOUTH AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. GOLFBALL SIZED HAIL BROKE SOME 
WINDOWS 6 MILES SOUTHWEST OF GLOBE. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN FRANKLIN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3864 9551 3865 9551 3870 9551 3878 9550
      3879 9538 3870 9533
TIME...MOT...LOC 2110Z 351DEG 13KT 3869 9546

HAIL...1.75IN
WIND...60MPH

$$
606 
WWUS53 KTOP 182132
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
432 PM CDT TUE JUN 18 2013

KSC045-059-182142-
/O.EXP.KTOP.SV.W.0092.000000T0000Z-130618T2130Z/
DOUGLAS-FRANKLIN-
432 PM CDT TUE JUN 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN AND
SOUTHWESTERN DOUGLAS COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

LAT...LON 3864 9551 3865 9551 3870 9551 3878 9550
      3879 9538 3870 9533
TIME...MOT...LOC 2110Z 351DEG 13KT 3869 9546

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:33 PM CDT, 15 minutes earlier.

Area forecast discussion, Jun 18, 3:33 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
333 PM CDT TUE JUN 18 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 317 PM CDT TUE JUN 18 2013
THIS AFTERNOON THROUGH WEDNESDAY

A DECAYING MCS AND UPPER LEVEL WAVE WAS SLOWLY TRACKING SOUTHEASTWARD
INTO SOUTHEAST NEBRASKA DURING THE TUESDAY MORNING HOURS. AN OUTFLOW
BOUNDARY GENERATED BY THIS COMPLEX GRADUALLY CROSSED THE KANSAS AND
NEBRASKA LINE AFTER 18Z. FURTHER SOUTH OVER EAST CENTRAL KANSAS...A
WEAK FRONTAL BOUNDARY STRETCHED NEAR THE INTERSTATE 70 CORRIDOR.
DEWPOINTS SOUTH OF THIS BOUNDARY WERE INTO THE LOWER AND MID 60S
WITH A DECENT MOISTURE GRADIENT SET UP ACROSS THE AREA. WHILE 0-6 KM
BULK SHEAR WILL CONTINUE TO BE MODEST AT AROUND 25 KTS...A LIMITING
CAP AND DECENT INSTABILITY WILL CONTINUE TO PROMOTE ISOLATED
THUNDERSTORMS DEVELOPING THROUGH THE LATE AFTERNOON AND EVENING HOURS.
MESOSCALE FEATURES SUCH AS THE OUTFLOW BOUNDARY AND MOISTURE
GRADIENT HAS AIDED IN A FEW ISOLATED STORMS TO BECOME SEVERE WITH
STRONG WINDS AND HAIL NEAR A QUARTER SIZE. MOST OF THE CONVECTION
WILL GROW RAPIDLY DUE TO THE STEEP MID LEVEL LAPSE RATES BUT WITH
LACK OF DECENT MID LEVEL SHEAR SHOULD NOT SUSTAIN ITSELF LONG WITH
SMALL HAIL AND LOCALIZED GUSTY WINDS. AS DAYTIME HEATING WINDS
DOWN...STORMS SHOULD GRADUALLY DIMINISH AFTER SUNSET.

FOR TUESDAY EVENING...EXPECT TO SEE ADDITIONAL CONVECTION DEVELOP
OVER WESTERN KANSAS IN CONJUNCTION WITH A DECENT MID LEVEL VORT MAX.
MODELS HAVE TRENDED THIS CONVECTION SLOWER AS IT TRANSLATES EASTWARD
INTO CENTRAL KANSAS. HAVE FOLLOWED SUIT WITH REMOVING PRECIP CHANCES
UNTIL WEDNESDAY MORNING WHERE I KEPT SLIGHT POPS OVER NORTH CENTRAL
KS. TEMPERATURES IN THE MID 60S AND LIGHT WINDS STILL REMAIN ON
TRACK WITH MINIMAL CHANGES MADE.

ON WEDNESDAY AFTERNOON DO NOT EXPECT WIDESPREAD RAINFALL THROUGHOUT
THE AFTERNOON WITH STILL SOME UNCERTAINTY TO WHERE STORMS WILL
DEVELOP. MODELS HAVE HANDLED QPF OUTPUT POORLY...HOWEVER ATMOSPHERE
IS WEAKLY CAPPED WITH AROUND 2000 J/KG OF CAPE AND 0-6 KM BULK SHEAR
NEAR 25 KNOTS. THE ASSOCIATED VORT MAX SHOULD ALSO PROVIDE THE UPPER
LEVEL SUPPORT TO MAINTAIN ANY UPDRAFTS. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED HOWEVER A FEW ISOLATED/MARGINAL SEVERE STORMS CANNOT BE
RULED OUT. DECENT SOUTHERLY RETURN FLOW AROUND 10 TO 20 KTS WITH
GUSTS AROUND 25 KTS ALLOWED HIGHS TO BE INCREASED A FEW DEGREES IN
THE LOW TO MIDDLE 80S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 317 PM CDT TUE JUN 18 2013

WED NIGHT-FRI...NEXT CHANCE FOR THUNDERSTORMS LOOKS TO COME
OVERNIGHT WED NIGHT INTO THURSDAY MORNING AS PATTERN TRANSITIONS TO
SOUTHWESTERLY AND BRINGS ISENTROPIC LIFT ACROSS THE AREA AS IT DOES
SO. PRECIP CHANCES CONTINUE INTO THE MORNING HOURS THEN WILL END
POPS WEST TO EAST BY THURSDAY AFTERNOON AS WARM MID LEVEL TEMPS AND
CAP MOVE IN.  HIGHS CLIMB FROM UPPER 80S TO THE LOWER TO MIDDLE 90S
BY FRIDAY.

SATURDAY THROUGH TUESDAY...UPPER LEVEL TROUGH WILL CONTINUE TO
LIFT THROUGH THE NORTHERN PLAINS THROUGH THE WEEKEND WHILE A
RIDGES BEGINS TO BUILD WESTWARD THROUGH THE SOUTHERN PLAINS. THERE
WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY
NIGHT AS A FRONT SLIDES THROUGH NEBRASKA ALTHOUGH THE BETTER
CHANCES ARE NORTH OF THE AREA. THAT FRONT APPEARS TO LIFT NORTH
INTO THE NORTHERN PLAINS BEHIND THE UPPER WAVE. THE NEXT CHANCES
FOR STORMS LOOKS TO BE ON SUNDAY NIGHT AND MONDAY MORNING AS A
SHORTWAVE LIFTS NORTHEAST WITHIN THE SOUTHWESTERLY MID LEVEL FLOW.
INTO NEXT WEEK THE UPPER RIDGE CONTINUES TO BUILD OVER THE INNER
MOUNTAIN WEST. THIS WILL ALLOW FOR A QUIET PERIOD AT LEAST THROUGH
TUESDAY. TEMPERATURES WILL BE ABOVE NORMAL WITH HIGHS IN THE LOW
TO MID 90S...LOWS IN THE MID 70S THROUGH THE ENTIRE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1214 PM CDT TUE JUN 18 2013

VFR PREVAILS AT KTOP/KFOE/KMHK WITH LIGHT NORTHERLY WINDS SHIFTING
TOWARDS THE EAST AFT 21Z. MENTIONED VCTS AS THERE IS A POSSIBILITY OF
TSRA DEVELOPING AND IMPACTING SITES AFT 21Z. ANY PRECIP SHOULD BE
CLEAR OF THE AREA AFT 01Z AT KMHK AND 02Z AT KTOP/KFOE. TOO FAR OUT TO
MENTION HOWEVER THERE IS LOW END CHANCE OF TSRA DEVELOPING WEST OF
KMHK WEDNESDAY MORNING. WILL REVIEW AT NEXT ISSUANCE.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BOWEN
LONG TERM...67/SANDERS
AVIATION...BOWEN
Hazardous weather outlook, Jun 18, 3:41 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
341 PM CDT TUE JUN 18 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-192045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
341 PM CDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF
THE AREA THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. A FEW
STORMS MAY BE MARGINALLY SEVERE WITH HAIL...STRONG GUSTY WINDS
AND BRIEF HEAVY RAINFALL BEING THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS TO DEVELOP ACROSS THE AREA
WEDNESDAY INTO THURSDAY MORNING. A FEW STORMS MAY BE STRONG TO
MARGINALLY SEVERE ON LATE WEDNESDAY AFTERNOON WITH HAIL AND GUSTY
WINDS POSSIBLE.

A SLIGHT CHANCE OF THUNDERSTORMS LINGERS INTO THURSDAY AFTERNOON
OVER FAR EAST CENTRAL KANSAS. AN ADDITIONAL SLIGHT CHANCE OF
THUNDERSTORMS IS POSSIBLE ON SATURDAY EVENING...MAINLY OVER NORTH
CENTRAL AND NORTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING.

In the hours before

Special weather statement, Jun 18, 2:58 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
258 PM CDT TUE JUN 18 2013

KSZ023-038-182045-
POTTAWATOMIE-WABAUNSEE-
258 PM CDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR POTTAWATOMIE AND NORTH CENTRAL
WABAUNSEE COUNTIES...

THROUGH 345 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
SOUTHEAST AT 20 MPH ACROSS PORTIONS OF POTTAWATOMIE AND NORTH CENTRAL
WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...
STRONG WINDS AROUND 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE ST. GEORGE...LOUISVILLE...WAMEGO...BELVUE AND ST.
MARYS.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3925 9603 3917 9604 3904 9633 3910 9639
      3917 9639 3919 9646 3917 9647 3934 9667
      3940 9672 3953 9644
TIME...MOT...LOC 1958Z 315DEG 19KT 3928 9641

BOWEN
Local storm report, Jun 18, 3:12 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
312 PM CDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             8 SSW WESTMORELAND      39.29N 96.45W
06/18/2013  E1.25 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

            MOSTLY PEA AND DIME SIZE HAIL.

&&

KSANDERS
Special weather statement, Jun 18, 3:18 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
318 PM CDT TUE JUN 18 2013

KSZ024-038-039-182045-
JACKSON-SHAWNEE-WABAUNSEE-
318 PM CDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHAWNEE...SOUTHWESTERN
JACKSON AND NORTHEASTERN WABAUNSEE COUNTIES...

THROUGH 345 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 10 MPH ACROSS
PORTIONS OF NORTHERN SHAWNEE...SOUTHWESTERN JACKSON AND NORTHEASTERN
WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF
40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE ROSSVILLE...WILLARD...BILLARD AIRPORT...TECUMSEH...SILVER
LAKE AND TOPEKA. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE
MARKERS 177 AND 188 COULD ALSO BE AFFECTED. MOTORISTS ALONG
INTERSTATE 70 BETWEEN MILE MARKERS 345 AND 355 COULD ALSO BE
AFFECTED.

&&

LAT...LON 3892 9550 3917 9633 3921 9618 3919 9617
      3919 9612 3920 9611 3919 9608 3916 9606
      3915 9609 3913 9604 3925 9603 3921 9560
      3918 9559 3907 9560 3905 9558 3907 9555
      3906 9551
TIME...MOT...LOC 2018Z 279DEG 9KT 3916 9600
Special weather statement, Jun 18, 3:33 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
333 PM CDT TUE JUN 18 2013

KSZ054-055-182100-
LYON-OSAGE-
333 PM CDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE AND
NORTHEASTERN LYON COUNTIES...

THROUGH 400 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST
AT 20 MPH ACROSS PORTIONS OF SOUTHWESTERN OSAGE AND NORTHEASTERN LYON
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
CLUSTER OF STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG
WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE OSAGE CITY AND MELVERN LAKE. MOTORISTS ALONG THE
KANSAS TURNPIKE BETWEEN MILE MARKERS 130 AND 154 COULD ALSO BE
AFFECTED.

&&

LAT...LON 3875 9575 3844 9575 3844 9621 3873 9622
TIME...MOT...LOC 2033Z 266DEG 17KT 3859 9592
Special weather statement, Jun 18, 3:42 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
342 PM CDT TUE JUN 18 2013

KSZ026-038>040-182130-
DOUGLAS-JEFFERSON-SHAWNEE-WABAUNSEE-
342 PM CDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR SHAWNEE...SOUTHERN JEFFERSON...
DOUGLAS AND NORTHEASTERN WABAUNSEE COUNTIES...

THROUGH 430 PM CDT...A CLUSTER OF THUNDERSTORMS WILL MOVE SOUTHEAST
AND EAST AT 20 MPH ACROSS PORTIONS OF SHAWNEE...SOUTHERN
JEFFERSON...DOUGLAS AND NORTHEASTERN WABAUNSEE COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH
AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
TOPEKA ...LAWRENCE...MAPLE HILL...ROSSVILLE...WILLARD...SILVER
LAKE...DOVER...CLINTON LAKE...LONE STAR...GLOBE...TECUMSEH...
BERRYTON...PAULINE...WILLIAMSTOWN...RICHLAND...PERRY...LECOMPTON...
GRANTVILLE...CLINTON...BALDWIN CITY AND AUBURN. MOTORISTS ALONG THE
KANSAS TURNPIKE BETWEEN MILE MARKERS 167 AND 205 COULD ALSO BE
AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 337 AND
355 COULD ALSO BE AFFECTED.

&&

LAT...LON 3879 9550 3887 9550 3887 9579 3913 9624
      3919 9618 3919 9608 3916 9606 3915 9609
      3914 9604 3922 9603 3922 9585 3906 9518
      3897 9518 3898 9516 3874 9507
TIME...MOT...LOC 2040Z 308DEG 17KT 3915 9608
Local storm report, Jun 18, 3:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
346 PM CDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             3 S OLSBURG             39.39N 96.62W
06/18/2013  E1.00 INCH       POTTAWATOMIE       KS   PUBLIC

            SMALL TREE LIMBS DOWN AS WELL

&&

KSANDERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:55 PM CDTSpecial Weather StatementTOPMarshall35 min
Jun 18, 1:28 PM CDTSpecial Weather StatementTOPMarshall32 min
Jun 18, 1:46 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley29 min
Jun 18, 2:14 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley46 min
Jun 18, 2:58 PM CDTSpecial Weather StatementTOPPottawatomie47 min
Jun 18, 3:18 PM CDTSpecial Weather StatementTOPShawnee27 min
Jun 18, 3:33 PM CDTSpecial Weather StatementTOPLyon27 min
Jun 18, 3:42 PM CDTSpecial Weather StatementTOPDouglas, Shawnee48 min
Jun 18, 4:08 PM CDTSpecial Weather StatementTOPOsage37 min
Jun 18, 4:12 PM CDTSevere Thunderstorm WarningTOPFranklin48 min
Jun 18, 4:36 PM CDTSevere Thunderstorm WarningTOPFranklin24 min
Jun 18, 4:56 PM CDTFlash Flood WarningTOPDouglas, Franklin, Osage3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.